Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Forum Mathematicum

Managing Editor: Bruinier, Jan Hendrik

Ed. by Cohen, Frederick R. / Droste, Manfred / Darmon, Henri / Duzaar, Frank / Echterhoff, Siegfried / Gordina, Maria / Neeb, Karl-Hermann / Shahidi, Freydoon / Sogge, Christopher D. / Takayama, Shigeharu / Wienhard, Anna


IMPACT FACTOR 2018: 0.867

CiteScore 2018: 0.71

SCImago Journal Rank (SJR) 2018: 0.898
Source Normalized Impact per Paper (SNIP) 2018: 0.964

Mathematical Citation Quotient (MCQ) 2018: 0.71

Online
ISSN
1435-5337
See all formats and pricing
More options …
Volume 30, Issue 3

Issues

The least unramified prime which does not split completely

Asif ZamanORCID iD: http://orcid.org/0000-0001-5782-7373
Published Online: 2017-08-30 | DOI: https://doi.org/10.1515/forum-2017-0081

Abstract

Let K/F be a finite extension of number fields of degree n2. We establish effective field-uniform unconditional upper bounds for the least norm of a prime ideal 𝔭 of F which is degree 1 over and does not ramify or split completely in K. We improve upon the previous best known general estimates due to Li [7] when F=, and Murty and Patankar [9] when K/F is Galois. Our bounds are the first when K/F is not assumed to be Galois and F.

Keywords: Non-split prime; prime ideals

MSC 2010: 11R44; 11R42

References

  • [1]

    N. C. Ankeny, The least quadratic non residue, Ann. of Math. (2) 55 (1952), 65–72. CrossrefGoogle Scholar

  • [2]

    D. A. Burgess, The distribution of quadratic residues and non-residues, Mathematika 4 (1957), 106–112. CrossrefGoogle Scholar

  • [3]

    D. A. Burgess, On character sums and L-series, Proc. Lond. Math. Soc. (3) 12 (1962), 193–206. Google Scholar

  • [4]

    D. R. Heath-Brown, Zero-free regions for Dirichlet L-functions, and the least prime in an arithmetic progression, Proc. Lond. Math. Soc. (3) 64 (1992), no. 2, 265–338. Google Scholar

  • [5]

    H. Kadiri and N. Ng, Explicit zero density theorems for Dedekind zeta functions, J. Number Theory 132 (2012), no. 4, 748–775. CrossrefWeb of ScienceGoogle Scholar

  • [6]

    J. C. Lagarias and A. M. Odlyzko, Effective versions of the Chebotarev density theorem, Algebraic Number Fields: L-Functions and Galois Properties (Durham 1975), Academic Press, London (1977), 409–464. Google Scholar

  • [7]

    X. Li, The smallest prime that does not split completely in a number field, Algebra Number Theory 6 (2012), no. 6, 1061–1096. CrossrefWeb of ScienceGoogle Scholar

  • [8]

    V. K. Murty, The least prime which does not split completely, Forum Math. 6 (1994), no. 5, 555–565. Google Scholar

  • [9]

    V. K. Murty and V. M. Patankar, Tate cycles on Abelian varieties with complex multiplication, Canad. J. Math. 67 (2015), no. 1, 198–213. CrossrefGoogle Scholar

  • [10]

    J.-P. Serre, Quelques applications du théorème de densité de Chebotarev, Publ. Math. Inst. Hautes Ètudes Sci. (1981), no. 54, 323–401. Google Scholar

  • [11]

    H. M. Stark, Some effective cases of the Brauer–Siegel theorem, Invent. Math. 23 (1974), 135–152. CrossrefGoogle Scholar

  • [12]

    J. Thorner and A. Zaman, An explicit bound for the least prime ideal in the Chebotarev density theorem, Algebra Number Theory 11 (2017), no. 5, 1135–1197. CrossrefWeb of ScienceGoogle Scholar

  • [13]

    J. D. Vaaler and J. F. Voloch, The least nonsplit prime in Galois extensions of 𝐐, J. Number Theory 85 (2000), no. 2, 320–335. Google Scholar

  • [14]

    A. Zaman, Explicit estimates for the zeros of Hecke L-functions, J. Number Theory 162 (2016), 312–375. CrossrefWeb of ScienceGoogle Scholar

  • [15]

    A. Zaman, Analytic estimates for the Chebotarev Density Theorem and their applications, Ph.D. thesis, University of Toronto, 2017. Google Scholar

About the article


Received: 2017-04-12

Revised: 2017-08-09

Published Online: 2017-08-30

Published in Print: 2018-05-01


Citation Information: Forum Mathematicum, Volume 30, Issue 3, Pages 651–661, ISSN (Online) 1435-5337, ISSN (Print) 0933-7741, DOI: https://doi.org/10.1515/forum-2017-0081.

Export Citation

© 2018 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
Zhenchao Ge, Micah B. Milinovich, and Paul Pollack
Mathematische Zeitschrift, 2018

Comments (0)

Please log in or register to comment.
Log in